Metformin, Week Four(min)

I know it’s supposed to take several months to really see any differences, but so far I’m just nauseated half the time. But! I do feel like it’s helping a little, at least to boost some hormones. Having paid very close attention for the last year and a half, I know what the second half of my cycle feels like, and usually it doesn’t feel like much. This time through, I’ve had all sorts of symptoms which indicate my progesterone levels are probably higher than usual. I mean goodness, have my boobs been sore this past week.

I’m at 1500mg a day right now. The RE said to go to 1500-2000mg, but how do I know if I should go up to 2000mg? I can’t imagine taking another pill on top of the other three, so I’ll stick with 1500mg and see how the next cycle goes. I’m also a little afraid of the nausea. So far it’s manageable, but occasionally it gets the better of me, usually if I don’t eat enough one day. Then I get to a point where hunger = nausea, which is less than helpful.

My workouts are slowly improving. I still feel like my body is adjusting to the lack of carbs and my ability to utilize oxygen efficiently (VO2 or whatever) has been compromised, but I feel less like I’m dying during a workout and more just severely out of breath. Yay?

Also I can’t find anything that says just how many carbs I should be eating / not eating. I’m not doing VLC and I even occasionally eat some granola, but it doesn’t seem to have an effect on me. Fruit has been completely eliminated except for the occasional blackberry, but I’ve been nomming on refried beans and black beans too. It’s all very confusing.

My D&C is next week and I assume I’ll see the RE not too long after that for a check in. I keep wanting to call and ask all these questions before that, but a) I think I’m doing okay and b) trying to find time to call during the workday is difficult.

You ladies who took/are taking met: how long was it before you noticed any changes?

Advertisements

5 Comments

Filed under gaybies, TTC

5 responses to “Metformin, Week Four(min)

  1. oc15

    i hope the nausea subsides for you. i couldn’t take it. made me easy too sick.

  2. I’ve never taken it. I hope it gets better for you.

  3. I didn’t take it either but the side effects will eventually subside. Like your title 🙂

  4. I’ve been taking metformin for about 6 weeks, and honestly, except for having to poop about 5 times a day (TMI, sorry), i haven’t really experienced anything different. There was one time, when I feel nauseated for about 2 hours, but that was about it. AND my cycles are still about 40-45 days long…but that’s significantly better than 3-4 months without a period, so i’ll take that…especially when we are planning a FET at the end of the month…

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s